The Japanese Journal of Genetics
Online ISSN : 1880-5787
Print ISSN : 0021-504X
ARTICLES
Genetic variability and geographical structure in partially selfing populations
Kishiko MARUYAMAHidenori TACHIDA
Author information
JOURNALS FREE ACCESS

Volume 67 (1992) Issue 1 Pages 39-51

Details
Download PDF (1354K) Contact us
Abstract

In order to clarify the effect of selfing on genetic variation in geographically structured populations, Wright's island model is generalized to include; the effects of extinction, mutation, selfing, and migration of pollen and seed. The equilibrium probabilities of identity by descent for two genes are obtained. It is found that selfing causes a decrease of the variation within colonies and an increase of the variation between colonies. Our model partly explains the "heterozygosity paradox" but other factors such as selection are necessary to fully account for the paradox.

Information related to the author
© 1992 by The Genetics Society of Japan
Previous article

Recently visited articles
feedback
Top